Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The isomorphism problem for two-generator one-relator groups with torsion is solvable


Author: Stephen J. Pride
Journal: Trans. Amer. Math. Soc. 227 (1977), 109-139
MSC: Primary 20F05
DOI: https://doi.org/10.1090/S0002-9947-1977-0430085-X
MathSciNet review: 0430085
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The theorem stated in the title is obtained by determining (in a sense to be made precise) all the generating pairs of an arbitrary two-generator one-relator group with torsion. As a consequence of this determination it is also deduced that every two-generator one-relator group G with torsion is Hopfian, and that the automorphism group of G is finitely generated.


References [Enhancements On Off] (What's this?)

  • [1] D. J. Collins, Recursively enumerable degrees and the conjugacy problem, Acta Math. 122 (1969), 115-160. MR 39 #4001. MR 0242671 (39:4001)
  • [2] G. A. Gurevič, On the conjugacy problem for groups with one defining relation, Dokl. Akad. Nauk SSSR 207 (1972), 18-20 = Soviet Math. Dokl. 13 (1972), 1436-1439. MR 47 #5123. MR 0316576 (47:5123)
  • [3] W. Magnus, A. Karrass and D. Solitar, Combinatorial group theory: Presentations of groups in terms of generators and relations, Pure and Appl. Math., vol. 13, Interscience, New York, 1966. MR 34 #7617. MR 0207802 (34:7617)
  • [4] J. McCool, Some finitely presented subgroups of the automorphism group of a free group, J. Algebra 35 (1975), 205-213. MR 0396764 (53:624)
  • [5] J. McCool and P. Schupp, On one relator groups and HNN extensions, J. Austral. Math. Soc. 16 (1973), 249-256. MR 49 #2952. MR 0338186 (49:2952)
  • [6] D. I. Moldavanskiĭ, Certain subgroups of groups with one defining relator, Sibirsk. Mat. Ž. 8 (1967), 1370-1384 = Siberian Math. J. 8 (1967), 1039-1048. MR 36 #3862. MR 0220810 (36:3862)
  • [7] B. B. Newman, Some results on one-relator groups, Bull. Amer. Math. Soc. 74 (1968), 568-571. MR 36 #5204. MR 0222152 (36:5204)
  • [8] -, The soluble subgroups of a one-relator group with torsion, J. Austral. Math. Soc. 16 (1973), 278-285. MR 49 #2954. MR 0338188 (49:2954)
  • [9] S. J. Pride, On the generation of one-relator groups, Trans. Amer. Math. Soc. 210 (1975), 331-364. MR 0382458 (52:3341)
  • [10] -Certain subgroups of certain one-relator groups, Math. Z. 146 (1976), 1-6. MR 0393253 (52:14063)
  • [11] G. S. Sacerdote and P. E. Schupp, SQ-universality in HNN groups and one relator groups, J. London Math. Soc. (2) 7 (1974), 733-740. MR 0364464 (51:718)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0430085-X
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society